Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 51, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 20, 2011, 5:54 AM MDT for Kiowa County, Colorado. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2011, 5:54 AM MDT (11:54 UTC)
- Expired
- Jun 20, 2011, 6:48 AM MDT
- In force
- 54 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Kiowa County, CO
The radar
The Goodland radar (KGLD), 132 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 6:10 AM MDT | TSTM WND DMG | 2 W Sheridan Lake, CO | 13 POWER POLES DOWN ALONG HIGHWAY 96. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 11.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 874 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1618 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
953
WUUS55 KPUB 201154
SVRPUB
COC061-201300-
/O.NEW.KPUB.SV.W.0051.110620T1154Z-110620T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
554 AM MDT MON JUN 20 2011
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...
* UNTIL 700 AM MDT
* AT 550 AM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR NEEGRONDA
RESERVOIR...OR 16 MILES NORTHWEST OF LAMAR...AND MOVING NORTHEAST
AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEENOSHE RESERVOIR...EADS...CHIVINGTON AND BRANDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3826 10239 3827 10262 3826 10262 3826 10267
3827 10288 3861 10282 3862 10227 3861 10226
TIME...MOT...LOC 1155Z 206DEG 33KT 3833 10272
WIND...HAIL 70MPH 1.00IN
$$4 follow-up statements
326
WWUS55 KPUB 201205
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
605 AM MDT MON JUN 20 2011
COC061-201300-
/O.CON.KPUB.SV.W.0051.000000T0000Z-110620T1300Z/
KIOWA CO-
605 AM MDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL KIOWA
COUNTY UNTIL 700 AM MDT...
AT 604 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
NEENOSHE RESERVOIR...OR 23 MILES NORTH OF LAMAR...MOVING NORTHEAST AT
40 MPH.
LOCATIONS IMPACTED INCLUDE...
EADS...CHIVINGTON AND BRANDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3826 10239 3827 10262 3826 10262 3826 10267
3827 10288 3861 10282 3862 10227 3861 10226
TIME...MOT...LOC 1205Z 206DEG 33KT 3841 10267
WIND...HAIL 70MPH 1.00IN
$$049
WWUS55 KPUB 201215
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
615 AM MDT MON JUN 20 2011
COC061-201300-
/O.CON.KPUB.SV.W.0051.000000T0000Z-110620T1300Z/
KIOWA CO-
615 AM MDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL KIOWA
COUNTY UNTIL 700 AM MDT...
AT 613 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
CHIVINGTON...OR 27 MILES NORTH OF LAMAR...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN KIOWA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3834 10236 3831 10264 3831 10259 3831 10268
3833 10287 3861 10282 3862 10227 3861 10226
TIME...MOT...LOC 1215Z 206DEG 33KT 3848 10253
WIND...HAIL 70MPH 1.00IN
$$955
WWUS55 KPUB 201226
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
626 AM MDT MON JUN 20 2011
COC061-201300-
/O.CON.KPUB.SV.W.0051.000000T0000Z-110620T1300Z/
KIOWA CO-
626 AM MDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL KIOWA
COUNTY UNTIL 700 AM MDT...
AT 622 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF BRANDON...OR 33 MILES NORTH OF LAMAR...MOVING NORTHEAST
AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHERN KIOWA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3842 10233 3840 10252 3841 10259 3839 10268
3838 10286 3861 10282 3862 10227 3861 10226
TIME...MOT...LOC 1226Z 206DEG 33KT 3857 10246
WIND...HAIL 60MPH 1.00IN
$$796
WWUS55 KPUB 201248
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
648 AM MDT MON JUN 20 2011
COC061-201257-
/O.CAN.KPUB.SV.W.0051.000000T0000Z-110620T1300Z/
KIOWA CO-
648 AM MDT MON JUN 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KIOWA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER GUSTY WINDS OF 40 TO 50 MPH ARE STILL POSSIBLE ALONG
THE BACK EDGE OF THIS THUNDERSTORM AS IT MOVES INTO CHEYENNE COUNTY.
LAT...LON 3842 10233 3840 10252 3841 10259 3839 10268
3838 10286 3861 10282 3862 10227 3861 10226
TIME...MOT...LOC 1247Z 206DEG 33KT 3873 10233
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 5:11 AM MDT, 43 minutes earlier.
Area forecast discussion, Jun 20, 5:11 AM MDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 511 AM MDT MON JUN 20 2011 .SHORT TERM... (TODAY AND TONIGHT) ...SHORT TERM CONCERNS REMAINS SHOWER AND THUNDERSTORM COVERAGE AND DEVELOPING GUSTY NW WINDS ASSOCIATED WITH PASSING STRONG UPPER LOW TODAY... CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING A BROAD UPPER CIRCULATION TRANSLATING ACROSS CENTRAL COLORADO WITH ASSOCIATED JET CORE ROUNDING THE BASE OF THE SYSTEM AND NOSING INTO THE SOUTHEAST PLAINS ATTM. RF QUAD OF JET HELPING TO FIRE STRONG CONVECTION WITH ACROSS THE SOUTHEAST PLAINS ATTM WITH REGIONAL RADARS INDICATING MORE WIDESPREAD ECHOES ASSOCIATED WITH DEFORMATION BAND ACROSS THE PIKES PEAK REGION THROUGH THE NORTHERN FRONT RANGE WITH WRAP AROUND PRECIPITATION SHIELD EVIDENT ACROSS NORTHWESTERN COLORADO. TODAY...MODELS REMAIN IN GOOD AGREEMENT ON UPPER LOW LIFTING OUT ACROSS THE NORTHEAST COLORADO PLAINS THIS MORNING WHICH CONTINUES INTO NORTHWESTERN KANSAS THROUGH THE LATE AFTERNOON. THIS KEEPS HEAVIEST PRECIPITATION ACROSS NORTHEASTERN COLORADO THROUGH THE EARLY MORNING WITH DEVELOPING WRAP AROUND PRECIP MOVING ACROSS THE PIKES PEAK REGION AND NORTHERN PORTIONS OF THE SOUTHEAST PLAINS FROM THE LATE MORNING INTO THE AFTERNOON WITH BEST COVERAGE REMAINING NORTH OF THE HIGHWAY 50 CORRIDOR. MODEL QPFS REMAIN HIGH FROM LIKELY CONVECTIVE PARAMETRIZATION...HOWEVER QPF OF UPWARDS OF 1/2 INCHES SEEM REASONABLE ACROSS THESE AREAS. WITH COLD CORE SYSTEM CONTINUING TO LIFT OUT ACROSS THE AREA...LIGHT TO MODERATE SNOW ACCUMS ACROSS THE HIGHER MT PEAKS STILL A GOOD BET WITH SOME SNOW MIXING DOWN TO AROUND 10K FT POSSIBLE THROUGH THE EARLY MORNING AND WILL KEEP CURRENT WINTER WX ADVISORY IN PLACE THROUGH 18Z. OTHER CONCERN FOR TODAY WILL BE THE DEVELOPMENT OF GUSTY WEST TO NORTHWEST WINDS ACROSS THE EASTERN PLAINS AS SFC TO H7 GRADIENT TIGHTENS UP ON THE BACKSIDE OF SYSTEM. LATEST MODELS INDICATING H7 WINDS OF 40 TO 60 KTS ACROSS THE EASTERN PLAINS WITH STRONGEST WINDS NORTH AND EAST OF THE AREA ACROSS NORTHEASTERN COLORADO THIS AFTERNOON. WITH THAT SAID...HAVE BUMPED CURRENT WIND GRIDS WITH GUSTS TO AROUND 50 MPH LIKELY LATER THIS MORNING THROUGH THE EARLY EVENING. TONIGHT...VERTICALLY STACKED SYSTEM ACROSS NORTHWESTERN KANSAS CONTINUES TO MOVE NORTH AND EAST THROUGH THE EVENING WITH GUSTY NORTHWEST WINDS DIMINISHING FROM WEST TO EAST ACROSS THE PLAINS OVERNIGHT. HAVE KEPT ISOLATED TO SCATTERED POPS ACROSS THE AREA THROUGH THE EVENING WITH CLEARING SKIES FROM WEST TO EAST EXPECTED OVERNIGHT. WITH THAT SAID...WILL NEED TO MONITOR FOR THE POTENTIAL OF FROST OR LOCALIZED FREEZING TEMPERATURES ACROSS THE HIGH MT VALLEYS WITH GOOD RADIATIONAL COOLING. -MW .LONG TERM... (TUESDAY THROUGH SUNDAY) FAIRLY QUIET PATTERN THIS WEEK AS UPPER RIDGE BUILDS OVER THE WESTERN U.S...KEEPING COLORADO IN WEAK NORTHWEST FLOW UNTIL AT LEAST THURSDAY. MODELS ARE PRETTY PESSIMISTIC ABOUT CONVECTIVE CHANCES BOTH TUESDAY AND WEDNESDAY...AS LOW LEVEL MOISTURE AND INSTABILITY WILL BE SLOW TO RETURN WESTWARD BEHIND THE CENTRAL PLAINS UPPER LOW. TRIMMED BACK POPS TO JUST ISOLATED OVER THE ERN MOUNTAINS BOTH TUE/WED AFTERNOONS...AS CENTRAL AND SOUTHWEST MOUNTAINS LOOK TOO DRY TO SUPPORT ANY CONVECTION. TEMPERATURES WILL GRADUALLY WARM TO AROUND SEASONAL VALUES BY WED AFTERNOON. UPPER RIDGE AXIS DRIFTS OVERHEAD THURSDAY...THEN MOVES INTO THE CENTRAL PLAINS FRIDAY AS NEW UPPER TROUGH MOVES TOWARD THE PACIFIC NORTHWEST. WITH SURFACE PRESSURE FALLING OVER THE HIGH PLAINS FRI...DEEPER LOW LEVEL MOISTURE STARTS MOVING WESTWARD...LEADING TO FAIRLY HEALTHY INSTABILITY OVER THE EASTERN PLAINS FROM FRIDAY INTO THE WEEKEND. COULD THUS SEE INCREASED CHANCES FOR TSRA FRI/SAT/SUN...ESPECIALLY EAST OF I-25...THOUGH CONVECTIVE BOUNDARIES WILL LIKELY BE THE DETERMINING FACTOR FOR WHERE CONVECTION ULTIMATELY DEVELOPS. PRECIP CHANCES LOOK LESS FAVORABLE OVER THE MOUNTAINS AND WESTERN VALLEYS AS MOISTURE WILL BE LIMITED. MAX TEMPS WILL WARM TO FEW DEGREES ABOVE SEASONAL NORMALS THURSDAY...AND REMAIN WARM TO HOT INTO THE WEEKEND. -PETERSEN && .AVIATION... OCCASIONAL MVFR EXPECTED AT KCOS AND KPUB WITH WIDESPREAD SHRA AND OCCASIONAL TSRA THROUGH THE MORNING AND EARLY AFTERNOON. MAINLY VFR EXPECTED THEREAFTER WITH GUSTY WEST TO NORTHWEST WINDS OF 25-35KTS DIMINISHING BETWEEN 00Z-02Z AS UNSEASONABLY STRONG STORM SYSTEM CONTINUES TO MOVE OUT ACROSS THE NORTHEAST PLAINS THIS MORNING AND INTO NORTHWEST KANSAS THIS AFTERNOON. VFR CONDITIONS EXPECTED AT KALS WITH GUSTY WEST TO NORTHWEST OF 15-25KTS EXPECTED THROUGH THE LATE AFTERNOON. -MW && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL NOON MDT TODAY FOR COZ058-060-082. && 23/10
Hazardous weather outlook, Jun 19, 8:55 PM MDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 855 PM MDT SUN JUN 19 2011 COZ058>089-093>099-210300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 855 PM MDT SUN JUN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGH TONIGHT AS A STRONG UPPER LEVEL STORM SYSTEM CONTINUES TO MOVE ACROSS THE CENTRAL ROCKIES. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WINDS GUSTS AROUND 40 MPH. ACCUMULATING SNOW WILL BE POSSIBLE ACROSS THE HIGHER MOUNTAIN PEAKS OF CENTRAL AND EASTERN MOUNTAINS OVERNIGHT. A COUPLE INCHES ACCUMULATION WILL BE POSSIBLE BY MORNING AT ELEVATIONS ABOVE 11000 FEET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TWO TO EIGHT INCHES OF ACCUMULATING SNOW WILL BE POSSIBLE OVER THE MOUNTAIN AREAS ABOVE 10000 FEET ON MONDAY...AS A COLD SPRING STORM MOVES THROUGH COLORADO. THE HEAVIEST ACCUMULATIONS WILL BE NORTH OF MONARCH PASS...AND OVER PIKES PEAK. ANYONE DRIVING OVER INDEPENDENCE PASS OR OTHER MOUNTAIN ROADS IN THE SAWATCH OR MOSQUITO RANGES OR PIKES PEAK SHOULD BE PREPARED FOR WINTER CONDITIONS. HIKERS...CAMPERS...AND OTHERS IN THE MOUNTAIN AREAS SHOULD PAY CLOSE ATTENTION TO THE LATEST WEATHER FORECASTS AND CONDITIONS...AND BE AWARE THAT WINTER CONDITIONS ARE EXPECTED THROUGH MONDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY OVER MUCH OF THE FORECAST AREA...WITH LIGHTNING...BRIEF HEAVY RAINFALL AND SMALL HAIL THE MAIN THREATS. FOR TUESDAY THROUGH SATURDAY...ISOLATED THUNDERSTORMS WILL BE POSSIBLE...MAINLY IN THE AFTERNOON AND EVENING HOURS OVER AND NEAR THE MOUNTAINS. THE MAIN THREATS FROM ANY STORMS THAT DEVELOP WILL BE LIGHTNING AND WIND GUSTS TO AROUND 45 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TONIGHT FOR ELEVATIONS ABOVE 10000 FEET. 44/44
In the hours before
Special weather statement, Jun 20, 3:52 AM MDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 352 AM MDT MON JUN 20 2011 COZ093-094-097-201015- EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- 352 AM MDT MON JUN 20 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME SOUTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO... NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... SOUTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO... AT 350 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF THATCHER...OR 39 MILES SOUTHWEST OF LA JUNTA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 35 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME SOUTHWESTERN BENT COUNTY...NORTH CENTRAL LAS ANIMAS COUNTY AND EXTREME SOUTH CENTRAL OTERO COUNTY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND MODERATE RAINFALL ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 20, 4:15 AM MDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 415 AM MDT MON JUN 20 2011 COZ096-201045- EASTERN KIOWA COUNTY- 415 AM MDT MON JUN 20 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN KIOWA COUNTY IN SOUTHEAST COLORADO... AT 414 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SHERIDAN LAKE...OR 30 MILES NORTHEAST OF LAMAR...WHICH WAS MOVING TOWARD THE NORTHEAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... TOWNER. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 20, 4:23 AM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 423 AM MDT MON JUN 20 2011 COZ093-094-097-201100- EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- 423 AM MDT MON JUN 20 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL BENT COUNTY IN SOUTHEAST COLORADO... NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... EASTERN OTERO COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES...LA JUNTA. AT 419 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF TIMPAS...OR 21 MILES SOUTH OF LA JUNTA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 45 MPH. LOCATIONS IMPACTED INCLUDE... HIGBEE. LA JUNTA. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND MODERATE RAINFALL ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jun 20, 4:38 AM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
438 AM MDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM HAIL SHERIDAN LAKE 38.47N 102.29W
06/20/2011 E1.00 INCH KIOWA CO TRAINED SPOTTER
0430 AM TSTM WND GST SHERIDAN LAKE 38.47N 102.29W
06/20/2011 E74 MPH KIOWA CO TRAINED SPOTTER
&&
RMGSpecial weather statement, Jun 20, 5:01 AM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 501 AM MDT MON JUN 20 2011 COZ093-095-097-201130- LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY- 501 AM MDT MON JUN 20 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN BENT COUNTY IN SOUTHEAST COLORADO... SOUTH CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO... NORTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO... AT 459 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTH OF LAS ANIMAS...OR 15 MILES EAST OF LA JUNTA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... LAS ANIMAS. FORT LYON. JOHN MARTIN RESERVOIR. CADDOA. HASTY. MCCLAVE. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND MODERATE RAINFALL ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 20, 5:42 AM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 542 AM MDT MON JUN 20 2011 COZ095>098-201215- EASTERN KIOWA COUNTY-LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY- 542 AM MDT MON JUN 20 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO... CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO... NORTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO... AT 536 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTH OF HASTY...OR 22 MILES NORTHWEST OF LAMAR...WHICH WAS MOVING TOWARD THE NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... NEEGRONDA RESERVOIR. SWEETWATER RESERVOIR. QUEENS RESERVOIR. NEENOSHE RESERVOIR. EADS. CHIVINGTON. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:35 AM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 36 min |
| Jun 20, 3:21 AM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 27 min |
| Jun 20, 4:31 AM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 25 min |
| Jun 20, 7:17 AM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 46 min |
| Jun 20, 7:31 AM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 34 min |
| Jun 20, 2:37 PM MDT | Frost Advisory | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 17 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.